Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Rate of convergence estimates for nonselfadjoint eigenvalue approximations


Authors: J. H. Bramble and J. E. Osborn
Journal: Math. Comp. 27 (1973), 525-549
MSC: Primary 65J05
MathSciNet review: 0366029
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, a general approximation theory for the eigenvalues and corresponding subspaces of generalized eigenfunctions of a certain class of compact operators is developed. This theory is then used to obtain rate of convergence estimates for the errors which arise when the eigenvalues of nonselfadjoint elliptic partial differential operators are approximated by Rayleigh-Ritz-Galerkin type methods using finite-dimensional spaces of trial functions, e.g. spline functions. The approximation methods include several in which the functions in the space of trial functions are not required to satisfy any boundary conditions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65J05

Retrieve articles in all journals with MSC: 65J05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1973-0366029-9
PII: S 0025-5718(1973)0366029-9
Article copyright: © Copyright 1973 American Mathematical Society